MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE II SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS
Model Number 106762
Medical Device Problem Codes Disconnection (1171); Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had multiple low voltage alarms.A review of the log files revealed several odd low power alarms while the patient was connected to batteries.The customer tried cleaning batteries and clips and had sent the patient new clips; the patient continued to get alarms.The alarms resolved after a controller exchange.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion.The reported event of low voltage alarms were confirmed via log file analysis.A review of the log file contained data spanning approximately 12 days ((b)(6) 2023 per timestamp).Throughout the entire log file, while connected to batteries, intermittent strings of low battery advisory alarms activated due to rsoc voltage fluctuations on the black power cable.The alarms did not resolve in the log file; however, the alarms did not affect the controller¿s ability to operate the pump at the set speed.No other notable alarms were active in the log file.The heartmate ii system controller (s/n: (b)(4)) was not returned for analysis.Per the provided information, the batteries and battery clips were cleaned, and new battery clips were provided, but the alarms reoccurred.The controller was exchanged, and alarms resolved.Multiple attempts were made to obtain additional information from the customer regarding if any product will be returned; however, no additional information was provided.A root cause for the reported event was unable to be conclusively determined through this analysis.Heartmate ii instructions for use, rev.C, section 7 - ¿alarms and troubleshooting¿ and heartmate ii patient handbook, rev.C, section 5 - ¿alarms and troubleshooting¿ address how to properly interpret and troubleshoot all system alarms, including low voltage alarms.Heartmate ii instructions for use, rev.C, section 8 entitled ¿equipment storage and care¿ and heartmate ii patient handbook, rev.C, section 6 entitled ¿caring for the equipment¿ addresses how to properly care for and maintain the equipment.The patient handbook and ifu also cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE II SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key16522820
Report Number2916596-2023-01386
Device Sequence Number6458358
Product Code DSQ
UDI-Device Identifier00813024013013
UDI-Public00813024013013
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2023
Device Model Number106762
Device Catalogue Number10005080
Device Lot Number7644014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2023
Initial Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale
Patient Weight85 KG